Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 24, 2021Hillsdale County, Michigan

NWS Northern Indiana issued this special weather statement at Jul 24, 2021, 8:47 PM EDT for Hillsdale County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 8:47 PM EDT (00:47 UTC)
Expired
Jul 24, 2021, 9:30 PM EDT
In force
43 min
Issued by
NWS Northern Indiana

County Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS83 KIWX 250047
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
847 PM EDT Sat Jul 24 2021

MIZ081-250130-
Hillsdale-
847 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HILLSDALE COUNTY...

At 846 PM EDT, a strong thunderstorm was located over Litchfield, or
9 miles northwest of Hillsdale, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Jonesville around 850 PM EDT.
  Hillsdale around 855 PM EDT.

Other locations impacted by this storm include Pittsford, Osseo,
North Adams, Jerome, Somerset Center, Allen, Moscow and Somerset.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern and southwestern Michigan.

LAT...LON 4180 8436 4195 8483 4207 8482 4207 8437
TIME...MOT...LOC 0046Z 287DEG 36KT 4205 8471 

$$

HAIL...0.25
WIND...50MPH

JBALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:34 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 24, 6:34 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
634 PM EDT Sat Jul 24 2021

.SYNOPSIS...
Issued at 216 PM EDT Sat Jul 24 2021

Developing thunderstorms northwest this afternoon will expand east
and south through evening before ending overnight. Some could be
severe with damaging winds north of highway 24. Otherwise dry, warm
and less humid conditions return Sunday.

&&

.SHORT TERM...(This afternoon through Sunday)
Issued at 216 PM EDT Sat Jul 24 2021

Prefrontal trough extending from wrn MI into ern IL and becoming the
focus for renewed/vigorous convective development by 20Z nw zones nw
IN - srn MI. This likely to composite in with additional storms 23-
00Z along lagging sfc trough and then sag swd across the cwa this
evening. Late aftn/early evening storms hold a continued threat for
damaging winds where most robust multi-cell clusters track.
Otherwise trailing/weak sfc front will drop toward the OH river
overnight with little fanfare as upstream anticyclone across the
plains settles into the mid MS valley Sunday. Good post frontal
moisture scour Sunday will counter strong subsidence warming so
while some 90s likely apparent temps will lag as dewpoints mix out
into the low 60s in the aftn.

&&

.LONG TERM...(Monday through Friday)
Issued at 216 PM EDT Sat Jul 24 2021

Dry, warm and tranquil through Wed as sfc ridge settles into the TN
valley. Continued stout low level thermal ridge in place stemming
from hot plains upper ridge will yield warm temps with 90s a good
bet again.

Next vigorous nrn stream sw driving through Hudson Bay late period
will release another weakening sfc frontal zone sewd across the
lakes/OH valley late Wed into Thu with accompanying showers/storms
then.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 634 PM EDT Sat Jul 24 2021

Showers and thunderstorms continue to rapidly develop early this
evening along pre-frontal trough type feature from northeast
Illinois into west central Lower Michigan. The combination of
moderate to strong instability and respectable effective shear of
30 to 40 knots should be enough to support convection through
northern Indiana affecting the terminals. Mid/upper level forcing
is not particularly strong, but combination of instability/shear
and increase thunderstorm outflow interactions promoting new
development still argues for maintain tempo TSRA mention at
terminals (roughly 00-02Z at KSBN and 02Z-04z or 05Z) at KFWA.
Some gusty outflow winds are possible with any of these
thunderstorms this evening. Sfc trough settles south of the
terminals later tonight, and with weak flow and residual low level
moisture behind this boundary, some patchy fog/stratus is
possible. Will trend TAFs to MVFR at this time, with overall low
confidence in this scenario. Quiet weather returns for Sunday with
northwest winds around 10 mph and VFR conditions.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 2:22 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
222 PM EDT Sat Jul 24 2021

INZ003>009-012>017-MIZ077>081-OHZ001-002-251000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
222 PM EDT Sat Jul 24 2021 /122 PM CDT Sat Jul 24 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this evening. Severe storms with damaging
winds are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-251000-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
222 PM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are possible tonight but the severe weather risk is
low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-251000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
222 PM EDT Sat Jul 24 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this evening and may produce locally higher
winds and waves.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jul 24, 3:13 PM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
313 PM EDT Sat Jul 24 2021

OHZ004-241945-
Defiance-
313 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE COUNTY...

At 312 PM EDT, a strong thunderstorm was located near Hicksville,
moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Defiance, Hicksville, Farmer, Ney, Evansport, Jewell, Brunersburg,
Mark Center and The Bend.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4125 8477 4142 8480 4143 8423 4126 8423
TIME...MOT...LOC 1912Z 265DEG 31KT 4134 8469

HAIL...0.25
WIND...30MPH

MCS
Special weather statement, Jul 24, 3:44 PM EDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
344 PM EDT Sat Jul 24 2021

OHZ004-015-242015-
Defiance-Paulding-
344 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE AND NORTHEASTERN
PAULDING COUNTIES...

At 344 PM EDT, a strong thunderstorm was located 9 miles east of
Hicksville, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Defiance, Ney, Cecil, Jewell, Brunersburg, Mark Center, Ayersville,
The Bend and Arthur.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4123 8465 4138 8463 4141 8423 4118 8423
TIME...MOT...LOC 1944Z 271DEG 23KT 4128 8458

HAIL...0.25
WIND...30MPH

MCS
Special weather statement, Jul 24, 8:26 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
826 PM EDT Sat Jul 24 2021

INZ012>015-250100-
Marshall-Fulton-Starke-Pulaski-
826 PM EDT Sat Jul 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...NORTHERN
FULTON...SOUTHERN STARKE AND SOUTHERN MARSHALL COUNTIES...

At 826 PM EDT/726 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from Bourbon to near Dunns Bridge.
Movement was southeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Rochester, Winamac, Bourbon, North Judson, Argos, Culver, Mentone,
Francesville, Medaryville, Pulaski, Walnut, Tippecanoe, Oak Grove,
Ripley, Kewanna, Monterey, Leiters Ford, Beardstown, Ober and Denham.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4123 8693 4133 8616 4119 8605 4117 8605
      4117 8608 4109 8608 4108 8606 4104 8606
      4094 8693
TIME...MOT...LOC 0026Z 327DEG 21KT 4128 8611 4115 8703

HAIL...0.25
WIND...40MPH

MCS
Local storm report, Jul 24, 8:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     3 W TOTO                41.26N 86.76W
07/24/2021                   STARKE             IN   911 CALL CENTER

            TREE BLOWN DOWN.

&&

LWF
Local storm report, Jul 24, 8:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
847 PM EDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     1 S LYDICK              41.67N 86.38W
07/24/2021                   ST. JOSEPH         IN   911 CALL CENTER

            REPORT OF POWER LINES DOWN AT QUINCE AND SR
            2. CAUSE UNKNOWN.

&&

LWF
Special weather statement, Jul 24, 8:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
847 PM EDT Sat Jul 24 2021

MIZ081-250130-
Hillsdale-
847 PM EDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HILLSDALE COUNTY...

At 846 PM EDT, a strong thunderstorm was located over Litchfield, or
9 miles northwest of Hillsdale, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Jonesville around 850 PM EDT.
  Hillsdale around 855 PM EDT.

Other locations impacted by this storm include Pittsford, Osseo,
North Adams, Jerome, Somerset Center, Allen, Moscow and Somerset.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern and southwestern Michigan.

LAT...LON 4180 8436 4195 8483 4207 8482 4207 8437
TIME...MOT...LOC 0046Z 287DEG 36KT 4205 8471

HAIL...0.25
WIND...50MPH

JBALL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:26 PM EDTSpecial Weather StatementIWXFulton, Pulaski34 min
Jul 24, 8:50 PM EDTSpecial Weather StatementIWXWhite40 min
Jul 24, 9:01 PM EDTSpecial Weather StatementIWXFulton44 min
Jul 24, 9:32 PM EDTSpecial Weather StatementIWXCass, Miami43 min
Jul 24, 10:41 PM EDTSpecial Weather StatementIWXAdams, Wells34 min
Jul 24, 9:39 PM EDTSpecial Weather StatementIWXFulton36 min
Jul 24, 9:48 PM EDTSpecial Weather StatementIWXWilliams27 min
Jul 24, 10:07 PM EDTSpecial Weather StatementIWXFulton, Williams38 min
Jul 24, 10:46 PM EDTSpecial Weather StatementIWXHenry44 min
Jul 24, 11:28 PM EDTSpecial Weather StatementIWXHenry17 min
Jul 24, 9:20 PM EDTSpecial Weather StatementIWXHillsdale25 min

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.